An Algorithm for Constructing Some Maximal Arcs in PG(2, q 2)

Abstract.

In 1974, J. Thas constructed a new class of maximal arcs for the Desarguesian plane of order q 2. The construction relied upon the existence of a regular spread of tangent lines to an ovoid in PG(3, q) and, in particular, it does apply to the Suzuki–Tits ovoid. In this paper, we describe an algorithm for obtaining a possible representation of such arcs in PG(2, q 2).

This is a preview of subscription content, log in to check access.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Angela Aguglia.

Additional information

Research supported by the Italian Ministry MURST, Strutture geometriche, combinatoria e loro applicazioni.

Received: January 30, 2007. Revised: August 6, 2007.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Aguglia, A., Giuzzi, L. An Algorithm for Constructing Some Maximal Arcs in PG(2, q 2). Result. Math. 52, 17–33 (2008). https://doi.org/10.1007/s00025-007-0268-y

Download citation

Mathematics Subject Classification (2000).

  • 05B25
  • 51E21

Keywords.

  • Maximal arcs
  • spreads
  • algebraic curves